Alert archive / Florida / Frost Advisories in 2018
Frost Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Dec 22, 2018, 3:01 PM EST for Lake County, Volusia County, Florida. It took effect at Dec 23, 2018, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2018, 3:01 PM EST (20:01 UTC)
- In effect from
- Dec 23, 2018, 3:00 AM EST
- Expired
- Dec 23, 2018, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS72 KMLB 222001 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 301 PM EST Sat Dec 22 2018 FLZ041-044-231300- /O.NEW.KMLB.FR.Y.0003.181223T0800Z-181223T1300Z/ Inland Volusia County-Northern Lake County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, and Tavares 301 PM EST Sat Dec 22 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... The National Weather Service in Melbourne has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EST Sunday. * TEMPERATURE...Low temperatures will fall between 35 and 37 degrees across interior Volusia and northeastern Lake counties late tonight and early Sunday morning, leading to the development of frost. * IMPACTS...Take necessary precautions to protect sensitive vegetation from the frosty conditions. Also, many home fires occur during cold weather episodes. Use extreme caution with space heaters, keeping the heater away from all material that may be combustible, such as pillows, blankets and curtains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 22, 9:59 AM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Dec 22, 9:59 AM EST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
959 AM EST Sat Dec 22 2018
.DISCUSSION...
Today-Tonight...Noticeably cooler temps this morning as colder air
sinks into central FL. High pressure in the northern GOMEX will
continue to slide eastward today, bringing even drier air with it to
the area. Morning XMR/TBW soundings show less than a half inch
PWATs, with a 850-700mb inversion leading to mid level cloudiness to
the west and north, which is expected to gradually clear by this
afternoon. The pressure gradient has begun to back off, leading to
less windy conditions compared to yesterday, and an overall pleasant
day in east central FL.
Northwesterly winds will continue to pump cooler air across the
region, leading to below normal temps today and tonight. Overnight
lows should remain slightly above 40 along the coast and near urban
areas, but inland areas can expect a dip to the upper to potentially
mid 30s. This, combined with light winds, will allow for the
development of patchy frost west of I-95 for a few hours near
sunrise.
&&
.AVIATION...VFR. Low/mid level cloudiness to the north & west will
diminish through afternoon, with W/NW winds slightly increasing.
&&
.MARINE...
Today-Tonight...Improving marine conditions today as high pressure
moves eastward toward the FL peninsula, weakening the pressure
gradient. Northwest winds of 15-20 kts will gradually subside
through this afternoon, diminishing to 5-10 kts by this evening.
Seas will follow suit, becoming 2-4 ft today. The Small Craft
Advisory for winds will expire at 10am, however small craft should
still exercise caution in the offshore waters through this
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 60 42 66 45 / 0 0 0 0
MCO 63 41 68 46 / 0 0 0 0
MLB 63 42 68 47 / 0 0 0 0
VRB 63 43 69 48 / 0 0 0 0
LEE 61 40 66 46 / 0 0 0 0
SFB 62 40 68 46 / 0 0 0 0
ORL 62 41 67 47 / 0 0 0 0
FPR 64 43 70 47 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for winds until 10 AM EST this morning for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
Smith/Sharp/CombsHazardous weather outlook, Dec 22, 12:23 PM EST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1223 PM EST Sat Dec 22 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230530- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1223 PM EST Sat Dec 22 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE COLD IMPACT... Unseasonably cool temperatures are expected this weekend, especially tomorrow morning with lows in the upper 30s to lower 40s. There will be a chance for patchy frost tomorrow morning in wind protected areas away from the coast. .WIND AND SEA IMPACT... Northwest winds will continue to diminish through this afternoon to around 10 knots nearshore and 10 to 15 knots offshore. Seas will be improving to 2 to 4 feet for the nearshore waters, but still 4 to 6 feet offshore. Small craft should exercise caution offshore until seas more fully subside. Marine conditions will continue to improve overnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Marine conditions will deteriorate on Wednesday of next week as winds increase out of the east-southeast to around 20 knots and seas build to 5 to 7 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. MB/DS
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:48 PM EST | Small Craft Advisory for Winds | MLB | 7 hr | |
| Dec 22, 4:06 AM EST | Small Craft Advisory for Winds | MLB | 6 hr |
Nearby
Frost Advisories in Florida, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.